Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 58, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 10, 2021, 4:32 AM CDT for Lee County, Mississippi. It took effect at Apr 10, 2021, 7:52 AM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 4:32 AM CDT (09:32 UTC)
- In effect from
- Apr 10, 2021, 7:52 AM CDT
- Expired
- Apr 10, 2021, 12:51 PM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Town Creek at Tupelo (TPOM6). The gauge peaked at 21.99 ft at Apr 10, 2021, 6:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 31.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02435020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
809
WGUS44 KMEG 100932
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
432 AM CDT Sat Apr 10 2021
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Town Creek at Tupelo
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
MSC081-102100-
/O.NEW.KMEG.FL.W.0058.210410T1252Z-210410T2100Z/
/TPOM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
432 AM CDT Sat Apr 10 2021
The National Weather Service in Memphis has issued a
* Flood Warning for
the Town Creek at Tupelo.
* From this morning to this afternoon.
* At 3:15 AM CDT Saturday the stage was 21.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...Town Creek is expected to crest near or just below 22.0
feet this morning, then quickly fall below flood stage.
* Impact...At 21.0 feet, overbank flooding begins near the creek.
&&
LAT...LON 3445 8884 3445 8862 3410 8861 3410 8867
3421 8884
$$
MJ1 follow-up statement
308
WGUS84 KMEG 101751
FLSMEG
Flood Statement
National Weather Service Memphis TN
1251 PM CDT Sat Apr 10 2021
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Town Creek at Tupelo
MSC081-101900-
/O.CAN.KMEG.FL.W.0058.000000T0000Z-210410T1751Z/
/TPOM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1251 PM CDT Sat Apr 10 2021
...The Flood Warning for the Town Creek at Tupelo has been
cancelled...
The Flood Warning is cancelled for
the Town Creek at Tupelo.
* At 12:15 PM CDT Saturday the stage was 17.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is below flood stage.
&&
LAT...LON 3445 8884 3445 8862 3410 8861 3410 8867
3421 8884
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 10, 3:41 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 10, 3:41 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Memphis TN 341 AM CDT Sat Apr 10 2021 .DISCUSSION... A compact shortwave trough is currently moving across the Central Plains. The attendant surface front remains back to our west from near St Louis (MO), to West Plains (MO), to Russelville (AR). Strong synoptic forcing for ascent is noted downstream of this trough, enhanced by the right entrance region of a strong jet streak. Instability and shear continue to wane across the Mid- South with MUCAPE generally less than 500 J/kg and effective bulk wind difference less than 35 kts in most areas. Showers and any remaining thunderstorms will continue to weaken and shift to the east this morning, clearing the TN River by 9 AM or so. The potential for additional severe weather is very low. Generally dry weather is expected today, but a few showers or thunderstorms are possible this afternoon along the actual Pacific cold front, mainly in west TN or northeast MS. Temperatures will be a bit cooler behind this front with highs ranging from the mid 60s in northwest AR to the mid 70s in northeast MS. Gusty west winds are expected through this afternoon, gusting as high as 30 mph from northeast AR into west TN. At this time, we expect winds to remain below advisory criterion, but we're keeping an eye on it. Winds will decrease this evening as the surface high builds into the Lower MS Valley. Sunday will live up to its billing with pleasant weather area wide beneath shortwave ridging aloft. Temperatures will rebound into the low/mid 70s with dewpoints in the 40s and southwest winds 8-15 mph. A broad, rather flat, trough will develop over much of the CONUS by Monday. Quasi-zonal flow aloft beneath this trough will persist across the southern half of the country with an active subtropical jet providing a tap into some high-level moisture. Thus, we'll likely see increasing mid/high clouds early next week but temperatures will continue to climb through Monday, reaching the mid 70s to near 80F. Another shortwave trough will dive southeast across the Plains Sunday and Sunday night, phasing with the quasi-stationary occluded low over the Great Lakes. This will push a weak cold front into the Mid-South during the day Monday. Moisture will be initially limited but may be sufficient to support a few showers as early as Monday night. This front is progged to move south of the CWA on Tuesday which will limit rain chances across much of the Mid-South. The forecast for the remainder of next week remains relatively low confidence given the spread in the ensemble guidance. What we do expect to happen is that a deep trough will dig over the western CONUS through midweek, gradually filling Thursday and Friday as the British Columbia ridge tries to build into the PacNW. As this occurs, a trough will settle over the eastern CONUS. The general outcome would be a trend toward below normal temperatures but absent a strong precipitation signal. That said, the global models are all over the page by the end of next week, so there really isn't any reason to keep PoPs above 30% for now. MJ && .AVIATION... Scattered showers have developed ahead of the cold front which will move through the area later on Saturday. Next round of rain ahead with the cold front may have some rumbles of thunder too so left vicinity thunderstorms in TAFs. Winds behind the front will be gusty most of Saturday. Gusty winds may last into Saturday evening in some locations. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 10, 4:20 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 420 AM CDT Sat Apr 10 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-111100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 420 AM CDT Sat Apr 10 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Gusty west winds are expected through this afternoon. Gusts may exceed 30 mph at times across northeast Arkansas, the Missouri Bootheel, and northwest Tennessee. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Local storm report, Apr 10, 2:13 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 1 SE KIRKVILLE 34.44N 88.48W
04/09/2021 M1.00 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER SIZE HAIL NEAR HIGHWAY 371 AND BURNS RD.
&&
MJSpecial weather statement, Apr 10, 2:19 AM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
219 AM CDT Sat Apr 10 2021
ARZ048-049-058-100745-
St. Francis AR-Phillips AR-Lee AR-
219 AM CDT Sat Apr 10 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 AM CDT
FOR...
Eastern St. Francis County in eastern Arkansas...
Northern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
At 219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marianna, moving
northeast at 90 mph.
People in eastern St. Francis...northern Phillips and Lee Counties
should monitor this storm closely.
LAT...LON 3484 9110 3514 9054 3484 9041 3483 9041
3489 9045 3488 9048 3474 9045 3473 9052
3480 9053 3474 9057 3469 9046 3463 9053
3463 9054 3470 9056 3467 9059 3454 9054
3450 9059 3447 9105 3473 9105 3474 9110
TIME...MOT...LOC 0719Z 247DEG 78KT 3473 9079
TLSJrLocal storm report, Apr 10, 2:39 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 W TRUMANN 35.68N 90.54W
04/09/2021 M1.00 INCH POINSETT AR TRAINED SPOTTER
&&
MJLocal storm report, Apr 10, 2:47 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 2 SW RIPLEY 35.73N 89.56W
04/09/2021 E0.75 INCH LAUDERDALE TN PUBLIC
&&
MJLocal storm report, Apr 10, 3:48 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
348 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL MARMADUKE 36.19N 90.39W
04/09/2021 M0.75 INCH GREENE AR SOCIAL MEDIA
&&
MJLocal storm report, Apr 10, 3:52 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 E KNOBEL 36.32N 90.51W
04/09/2021 E0.88 INCH CLAY AR SOCIAL MEDIA
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:14 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Union | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Marshall, Yalobusha | 52 min |
| Apr 9, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 45 min |
| Apr 9, 7:54 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc, Union | 5 hr |
| Apr 9, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Apr 9, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 9, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 47 min |
| Apr 9, 8:31 PM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss | 3 hr |
| Apr 9, 8:38 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Apr 9, 8:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| Apr 9, 9:04 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 3 hr |
| Apr 9, 9:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 28 min |
| Apr 9, 9:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 51 min |
| Apr 9, 9:36 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.